Florida, 2002

Funnel Cloud in Florida, June 12, 2002

June 12, 2002 · NWS JAX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 1:30 PM EST, 5 minutes earlier.

Area forecast discussion, Jun 12, 1:30 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT WED JUN 12 2002

CURRENTLY...SFC LOW HAS MOVE S-SW OVER THE COURSE OF THE DAY NOW
LOCATED OFFSHORE OF ST. AUGUSTINE. RESULTANT CONVECTION HAS BEEN
SHOWERS FROM THE COAST INLAND TO SOUTHERN CLAY AND PUTNAM
COUNTIES...MOVING SOUTHWARD INTO EASTERN MARION. CONVERGENT FLOW
ALONG THE WEST COAST IS BEING ENHANCED BY THE LOW LVL CIRCULATION.
TEMPS ARE RISING INTO THE UPR 80S TO NEAR 90.

TONIGHT...00Z AVN BEST DEPICTED THIS MORNINGS 12Z SCENARIO WITH SFC
LOW OFFSHORE OF JACKSONVILLE. THE RUN ALSO INDICATED THE LOW MOVING
FURTHER OFFSHORE BY 18Z. THIS HAS SLOWLY HAPPENED PER LAPS ANALYSIS.
THEREFORE...WILL TREND TOWARD THE AVN GUIDANCE WRT SFC LOW MOVING NE
INTO THE ATLANTIC TONIGHT. UKMET PREFERS NOT TO DEVELOP ANY CLOSED
LOWS LIKE THE OTHER MODEL FAMILIES IN THE SHORT TERM...AND DUE TO
OVERALL INCONSISTENCY WRT TO THE SFC LOWS WILL LEAN TOWARD ITS
SYNOPTIC GUIDANCE. TONIGHT HOWEVER...MODELS IN SIMILAR AGREEMENT
WITH HIGH PRESSURE BUILDING INTO N GOMEX. MEAN LAYER MOISTURE
REMAINS GREATEST ACROSS THE SOUTH AS WEAK IMPULSES RIDE OVER WEST
SIDE OF UPR LVL ATLANTIC RIDGE.

THU & THU NIGHT...WARM DAY WITH TEMPS IN THE LOWER 90S AS ATLANTIC
HIGH AXIS MOVES NORTHWARD INTO SOUTHERN FL WITH WINDS BECOMING SOUTH
TO SOUTHWEST. A THERMAL LOW ACROSS THE INTERIOR WILL ENHANCE SEA
BREEZE COLLISIONS ALONG WITH A WEAK SFC FLOW. CONVECTIVE MOTION WILL
BE LIGHT TO THE E-NE.

FRI AND FRI NIGHT...FRI AFTERNOON COULD BE CONVECTIVELY ACTIVE WITH
TEMPS IN THE LOWER 90S ENHANCING INSTABILITY AHEAD OF AN APPROACHING
COLD FRONT IN A MOISTURE RICH ATMOS WITH PWS NEAR 2 INCHES. MODELS
(AVN/ETA/META/UKMET) ARE IN SIMILAR AGREEMENT WRT TO STRENGTH OF THE
FRONT AS WELL AS TIMING INDICATING THE BOUNDARY THROUGH CENTRAL GA
BY 18Z FRI. BY 00Z SAT THE FRONT PRESSES THROUGH THE GA ZONES AND
WILL BE OVER NE FL BY 12Z SAT. CHC POPS ACROSS THE BOARD WITH 50% GA
AND NE FL...AND 40% SOUTHERN FL ZONES.

SAT...COLD FRONT SLOWLY PRESSES SOUTHWARD ACROSS THE PENINSULA
THROUGH THE COURSE OF THE DAY WITH TEMPS REACHING NEAR 90. HIGH
PRESSURE BUILDS OVER THE SOUTHERN PLAINS AND EASTWARD THROUGH THE
REMAINDER OF THE WEEKEND. CHC POPS FOR FL ZONES 30-50%.

EXTENDED...HIGH PRESSURE OVER THE CENTRAL GULF COAST STATES MERGES
WITH THE BERMUDA HIGH MON AS THE COLD FRONT DEGRADES OVER THE
SOUTHERN PENINSULA. WILL GO PARTLY CLOUDY WITH NO POP SUN AND MON.
LATE MON THE SOUTHERN PLAINS SFC LOW NEARS AL AN UPR LVL TROUGH
TILTS SOUTHWARD FROM THE GREAT LAKES AND DIGS INTO THE SOUTHEAST
WED. CHC POPS AND PARTLY CLOUDY CONDITIONS FOR TUE AND WED ALL
ZONES. TEMPS NEAR NORMAL WITH LOWS IN THE MID TO UPR 60S AND HIGHS
IN THE UPPER 80S. SUN AND MON MORN MAY BE A BIT COOLER IN THE LOWER
60S WITH GOOD RADIATIONAL COOLING AS HIGH BUILDS OVER THE SOUTHEAST.

MARINE...EAST WINDS 10 TO 15 FT WITH SEAS 4 FT. WINDS BECOME
SOUTHWEST TOMORROW WITH A SOUTHEAST SEA BREEZE DEVELOPING BY
AFTERNOON. NO HIGHLIGHTS.

PRELIM...
AMG BB 069/095 071/093 072 24033
SSI BB 073/089 074/090 074 24022
JAX BB 070/092 073/093 072 24233
SGJ BB 074/090 074/092 074 24343
GNV BB 070/094 072/093 073 24353
OCF BB 071/094 073/094 073 24453=

.JAX...
.GA...NONE.
.FL...NONE.

BROYLES/CARROLL

In the hours before

Special weather statement, Jun 12, 10:45 AM EST, 2 hours 50 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EDT WED JUN 12 2002

...SCATTERED SHOWERS AND THUNDERSTORMS TODAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON...MAINLY OVER NORTHEAST FLORIDA EAST OF INTERSTATE 75.
LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY SOUTHEAST OF A
JACKSONVILLE BEACH TO PALATKA LINE. HOWEVER...NO SEVERE WEATHER IS
EXPECTED TODAY SO SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The Jacksonville radar (KJAX), 58 km away, was scanning. The volume nearest the first event began at 18:35 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Clay

When
June 12, 1:35 PM EST
Where
Clay County, 5 mi S of Green Cove Spgs
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
29.983, -81.858 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300873.